Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Sinus infection, diarrhea, rectal bleeding. Prescribed Amox TR K CLV, nasal spray. Reason?

Hi, my wife was prescribed Amox TR K CLV ( antibiotic ) for treating a sinus infection , and she also had pink eye which she was prescribed a eye drop for it. Also a nasal spray . She has been taking Terra-flue for a cold she also has. This morning she had blood on her stool. She did not had diarrhea. She will be contating her doctor tomorrow but any idea if the antibiotic may cause a rectal bleeding?
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Blood in stool can appear due to an infection of intestines. Antibiotic makes your intestines bacteria destruction so the pathological bacteria can grow. Some bacteria give blood in stool. Such stool is usually loose and blood is mixed with the stool.

If the blood is on the surface of the stool and bright red, hemorrhoids are the most possible reason.
If the blood is black like a tar, bleeding peptic ulcer is the reason.

I suggest you to have stool test, stool culture test and rectal examination. In case of any doubts, or if you are over the age of 50, colonoscopy should be done.

Hope this will help.
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor